MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL MICRUSFRAME10 3.5MM X 6.6CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL MICRUSFRAME10 3.5MM X 6.6CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number MFR100356
Medical Device Problem Codes Deformation Due to Compressive Stress (2889); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Aneurysm (1708)
Date of Event 11/08/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient date of birth is not available.(b)(6).The initial reporter phone and email address are not available / reported.[conclusion]: the event was reported via the sterling study, a (b)(6) female patient with a history of coronary artery disease (cad)u, deep vein thrombosis (dvt) / pulmonary embolism (pe), controlled hypertension, smoking (previous), acute kidney failure, intracranial aneurysms (total of 3 including target), class 3 obesity (bmi 41 kg/m2), and chronic obstructive pulmonary disease (copd) underwent coil embolization of a ruptured left posterior inferior cerebellar artery aneurysm with hunt & hess grade 2 on (b)(6) 2020.The dimensions of the aneurysm were as follows: aneurysm height 4.4mm, dome 4.1mm, maximum aneurysm diameter 5.6mm, neck size 2.7mm, and dome-to-neck ratio of 1.5mm.The parent vessel diameter was 1.1mm.Coil embolization was performed with the following six (6) cerenovus spectra coils: a 3.5mm x 6.6cm micrusframe 10 (mfr100356 / l12781), a 2.5mm x 5cm galaxy g3 xsft (glx122505 / l14864), a 1.50mm x 2.50cm galaxy g3 mini (glm915025 / l15547), a 1.00mm x 1.50cm galaxy g3 mini (glm910015 / l13801), a 2.00mm x 3.00cm galaxy g3 mini (glm920030 / 30379812), a 1.50mm x 2.50cm galaxy g3 mini (glm915025 / l13691), and one (1) competitor coil, a 1.5mm x 2cm target helical nano coil (stryker) via an sl-10® microcatheter (stryker).There was no microcatheter kickback (loss of access to aneurysm) experienced during the procedure.Heparin was administered during the procedure.In the opinion of the investigator, treatment of the target aneurysm was considered complete, and the study coils were successfully implanted at the target site with 32% angiosuite packing density.Immediate post-procedure modified raymond-roy classification score was class ii: residual neck = persistence of any portion of the original defect of the arterial wall but without opacification of the aneurysmal sac.There were no reported study device deficiencies or intraoperative complications.The patient was discharged to a rehabilitation center on (b)(6) 2020.180-day (6-month) follow-up visit was performed by phone on (b)(6) 2021; her modified rankin scale (mrs) score was 3.Digital subtraction angiography (dsa) performed at the 1-year-follow-up visit on (b)(6) 2021 showed modified raymond-roy classification score of class iiib: residual aneurysm with contrast along aneurysm wall.The patient subsequently underwent aneurysm retreatment on (b)(6) 2021 due to residual aneurysm.A surpass flow diverter (stryker) was placed.The patient was discharged home with self-care on (b)(6) 2021.The complaint coils remain implanted in the patient and are thus not available for evaluation.Based on complaint information, the device remains implanted and is thus not available for evaluation.A review of manufacturing documentation associated with this lot (l12781) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.The device will not be returned for analysis and therefore, no further investigation can be performed at this time.As a result, we are closing this investigation.Aneurysm recanalization is a known potential adverse event associated with coil embolization procedures.The reported aneurysm recanalization required endovascular retreatment to preclude permanent damage or injury.Furthermore, the relationship of the study coils to the reported event cannot be excluded.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This is one of 6 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2022-00223, 3008114965-2022-00224, 3008114965-2022-00225, 3008114965-2022-00226, and 3008114965-2022-00227.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The event was reported via the sterling study, a (b)(6) female patient with a history of coronary artery disease (cad)u, deep vein thrombosis (dvt) / pulmonary embolism (pe), controlled hypertension, smoking (previous), acute kidney failure, intracranial aneurysms (total of 3 including target), class 3 obesity (bmi 41 kg/m2), and chronic obstructive pulmonary disease (copd) underwent coil embolization of a ruptured left posterior inferior cerebellar artery aneurysm with hunt & hess grade 2 on (b)(6) 2020.The dimensions of the aneurysm were as follows: aneurysm height 4.4mm, dome 4.1mm, maximum aneurysm diameter 5.6mm, neck size 2.7mm, and dome-to-neck ratio of 1.5mm.The parent vessel diameter was 1.1mm.Coil embolization was performed with the following six (6) cerenovus spectra coils: a 3.5mm x 6.6cm micrusframe 10 (mfr100356 / l12781), a 2.5mm x 5cm galaxy g3 xsft (glx122505 / l14864), a 1.50mm x 2.50cm galaxy g3 mini (glm915025 / l15547), a 1.00mm x 1.50cm galaxy g3 mini (glm910015 / l13801), a 2.00mm x 3.00cm galaxy g3 mini (glm920030 / 30379812), a 1.50mm x 2.50cm galaxy g3 mini (glm915025 / l13691), and one (1) competitor coil, a 1.5mm x 2cm target helical nano coil (stryker) via an sl-10® microcatheter (stryker).There was no microcatheter kickback (loss of access to aneurysm) experienced during the procedure.Heparin was administered during the procedure.In the opinion of the investigator, treatment of the target aneurysm was considered complete, and the study coils were successfully implanted at the target site with 32% angiosuite packing density.Immediate post-procedure modified raymond-roy classification score was class ii: residual neck = persistence of any portion of the original defect of the arterial wall but without opacification of the aneurysmal sac.There were no reported study device deficiencies or intraoperative complications.The patient was discharged to a rehabilitation center on (b)(6) 2020.180-day (6-month) follow-up visit was performed by phone on (b)(6) 2021; her modified rankin scale (mrs) score was 3.Digital subtraction angiography (dsa) performed at the 1-year-follow-up visit on (b)(6) 2021 showed modified raymond-roy classification score of class iiib: residual aneurysm with contrast along aneurysm wall.The patient subsequently underwent aneurysm retreatment on (b)(6) 2021 due to residual aneurysm.A surpass flow diverter (stryker) was placed.The patient was discharged home with self-care on (b)(6) 2021.The complaint coils remain implanted in the patient and are thus not available for evaluation.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include the additional event information received on 21-apr-2022 [additional information]: on 21-apr-2022, additional information was received.The information indicated that the physician confirmed there was coil compaction associated with the aneurysm recanalization.Aneurysm recanalization is a known potential adverse event associated with coil embolization procedures.Coil compaction is the decrease in interspaces between the loops of the coils, which leads to smaller coil mesh.It occurs over time after coil placement.The reported coil compaction with aneurysm recanalization required endovascular retreatment to preclude permanent damage or injury.Furthermore, the relationship of the study coils to the reported event cannot be excluded.This is one of 6 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2022-00222, 3008114965-2022-00223, 3008114965-2022-00224, 3008114965-2022-00225, 3008114965-2022-00226, and 3008114965-2022-00227.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include the additional event information received on 20-apr-2022.[additional information]: on 20-apr-2022, modified additional information was received.The information indicated that the reasons for retreatment were residual aneurysm and the fact that the aneurysm was previously ruptured.The modified raymond-roy classification for the target aneurysm following retreatment was class iiib: residual aneurysm with contrast along aneurysm wall.This is one of 6 products involved with the reported complaint.The associated manufacturer report numbers are:3008114965-2022-00223, 3008114965-2022-00224, 3008114965-2022-00225, 3008114965-2022-00226, and 3008114965-2022-00227.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
MICRUSFRAME10 3.5MM X 6.6CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (FREMONT)
47709 fremont blvd
fremont CA 94538
Manufacturer Contact
michelleann garcia
31 technology dr
irvine, CA 92618
646591-7981
MDR Report Key14079108
Report Number3008114965-2022-00222
Device Sequence Number2148045
Product Code KRD
UDI-Device Identifier10886704077794
UDI-Public10886704077794
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2021
Device Model NumberMFR100356
Device Catalogue NumberMFR100356
Device Lot NumberL12781
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/22/2022
Supplement Date Received by Manufacturer04/21/2022
04/21/2022
Initial Report FDA Received Date04/11/2022
Supplement Report FDA Received Date04/20/2022
04/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/06/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
1.5MM X 2CM TARGET HELICAL NANO COIL (STRYKER); GALAXY G3 MINI 1.5MM X 2.5CM; GALAXY G3 MINI 1.5MM X 2.5CM; GALAXY G3 MINI 1MM X 1.5CM; GALAXY G3 MINI 2MM X 3CM; GALAXY G3 XSFT 2.5MM X 5CM; SL-10® MICROCATHETER (STRYKER)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient SexFemale
Patient Weight108 KG
Patient EthnicityNon Hispanic
Patient RaceWhite